|how long does it take for lipodystrophy
Feb 21, 2012
hi doc, how long duovir-n takes to start the side effect of lipodystrophy? is it a permanent disfigurement without any available surgery or management?
Response from Dr. Henry
Lipodystrophy (fat gain or loss) from HIV medications can be seen with Duovir-N (the most likely component would be zidovudine or AZT). AZT is most associated with fat loss which if severe can be tough to reverse so best to try to switch to alternative medication (though often not available ) such as tenofovir or abacavir instead to the AZT if that is at all possible. Rate of development of serious fat loss is highly variable but often takes many years (some patients may be genetically susceptible or resistant to that problem) and tends to occur in perhaps half of more of patients over a long period of time. KH
Side effect of hiv drugs
TRIODAY OR VIRADAY
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.